| Catalog Number |
ENCR402312 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported, via a healthcare professional, that an enterprise2 4mmx23mm (encr402312/ 9368823) was used for a coiling endovascular embolization procedure to treat an aneurism.During the procedure, the stent was impeded in the distal end of the microcatheter and could not pass through.The doctor removed the stent and microcatheter from the patient.After completing the filling of the aneurysm and detachment of the coil in the aneurysm, the doctor gave up stent implantation and finalized the surgery.There was no report of patient injury.The event was initially reported as such, ¿impeded in microcatheter.It was reported that during procedure, stent was impeded in distal end of microcatheter and could not pass through the microcatheter.Doctor removed the stent and microcatheter from the patient.After finishing the filling of the aneurysm and detachment of the coil in the aneurysm, the doctor gave up stent implantation and completed the surgery.There was no patient injury report.¿ no further information was made available at the time of this review.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Impediment of the enterprise2 vascular reconstruction device in microcatheter with loss of cerebral target position will require re-accessing the target site with increased potential for vessel trauma, vessel spasm, or ischemia/infarct.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported event, rather than the design or manufacture of the device.Stent placement after a coiling procedure is optional.There were no reports of patient harm and no indication that the absence of the stent had any impact to the expected outcome of the procedure.Based on this information, this event does not meet us fda reporting criteria as a serious injury.The file will be re-reviewed if additional information is received at a later date.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4) updated sections on this medwatch: b4, b5, d9, g3, g6, h2, h11 and concomitant product.Section b5: additional event information received on 30-jun-2025 indicated that they were not able to torque the device.There was no evidence of physical material within the device.The microcatheter used was a prowler select plus (606s255x; 31502292).The microcatheter did not kink/bent.There was no excessive force used with the devices.There was no procedure prolongation/delay due to the event.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: it was reported, via a healthcare professional, that an enterprise2 4mmx23mm (encr402312/ 9368823) was used for a coiling endovascular embolization procedure to treat an aneurism.During the procedure, the stent was impeded in the distal end of the microcatheter and could not pass through.The doctor removed the stent and microcatheter from the patient.After completing the filling of the aneurysm and detachment of the coil in the aneurysm, the doctor gave up stent implantation and finalized the surgery.There was no report of patient injury.Additional information was received on 01-jul-2025.Summary: according to the information received, a torqueing device was not used.There was no evidence of physical material within the device.The size and brand of the microcatheter was identified as follows: prowler select plus 150/5cm (606s255x/ 31502292).Additionally, the microcatheter did not kink or bend, and there was no excessive force applied to the devices.There was no prolongation/delay in the procedure due to the event, and it was confirmed that no adverse consequences for the patient resulted from any delays.Patient information, including demographics and medical history, were unobtainable.A non-sterile enterprise2 4mmx23mm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the stent was already detached from the unit.The delivery wire and the introducer were in good condition (i.E., no kinks, bents, or elongations).The stent was inspected under a microscope, and no damages were found (i.E., no kinks, no bents, or broken struts).Both distal ends can be noted completely flared.The issue regarding a stent being impeded at distal end of the microcatheter cannot be evaluated through functional testing.The stent must be inside the introducer tube to perform the functional analysis.Additionally, none of the returned components present damages that suggest that they were forcibly advanced.With the limited information available, a conclusive cause cannot be determined; however, it is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.The stent detachment was not originally reported in the complaint, therefore, the exact time when this condition occurred cannot be determined.This condition is not considered related to the reported issue.(b)(6) did review the device history records relative to the manufacturing, inspecting and packaging of the lot 9368823.The history records indicate this product was final inspection tested at (b)(6) and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.